MAUDE Adverse Event Report: ETHICON INC. PDS II POLYDIOXANONE SUTURE; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II POLYDIOXANONE SUTURE; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z494G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: were x-rays taken to locate the needle piece(s)? yes.Was there any additional tissue damage as a result of searching for the needle piece? no, but decide to stop searching after 90 minutes so there wouldn¿t be.- does a piece of the needle remain in the patient¿s tissue? yes.If yes, is there any plan in place to remove the needle piece in the future? not unless it starts to come out itself, plan is to continue to monitor patient.If yes, please provide the scheduled date.What tissue structure the broken needle was located? septum /surrounding soft tissue what is the surgeon's opinion of consequences to the patient? to place on antibiotics post operatively and continue to monitor patient to ensure forgein body does not cause possibly infection, and again if it starts to protrude out to try and possibly remove at that time.What is current condition of the patient? fine and stable.Please confirm product code and lot number: product name: pdsii clr 18in 4-0 s/a p-3 prm mp product code: z494g lot number: 104782.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? what instruments were used to grasp the needle? where was the needle grasped during use? what was the size of the broken needle fragment? where did the needle break (tip, middle, swage area)? does the piece/device still remain retained in the patient's septum /surrounding soft tissue? to date, has any surgical intervention been performed to remove the broken needle piece? if yes, please describe including date and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will the product or any representative samples be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During the procedure, the needle broke while the surgeon was suturing, and the needle piece was left in the patient's body due to the area where it broke.The needle piece was left in the septum /surrounding soft tissue.At this time, there is no plan in place to remove the needle piece.The patient was placed on antibiotics post operatively, and the surgeon will continue to monitor patient to ensure the foreign body does not cause possibly infection, and if it starts to protrude out to try, the surgeon may possibly remove at that time.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d4 lot number updated to unknown, g1, h6 - type of investigation.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, and the following was obtained: i¿ve forwarded this information to the customer but haven¿t heard back yet.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.This file was reported product code z494g (pds suture) with lot number 104782.Lot number 104782 corresponds to product code x31083h56 (ethibond excel).Can you please clarify the correct product, product code and lot for this complaint?.

Brand Name
PDS II POLYDIOXANONE SUTURE
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24711925
Report Number2210968-2026-03142
Device Sequence Number5777356
Product Code NEW
UDI-Device Identifier10705031061170
UDI-Public10705031061170
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ494G
Device Lot Number104782
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown